MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV410T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) the valve was returned submerged in an unknown liquid in the provided return kit.Result: first we performed a visual inspection of the progav.A deformation of the outer housing was observed.The deformation was confirmed through a measurement of the plane parallelism.The cause of the deformation and resultant defect of the rotor could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa adjustment tool or by a fall or impact to the head of the patient can compromise the integrity.Next we tested the permeability, adjustability, and opening pressure of the valve as well as the brake functionality and brake force.The valve was not permeable, as a result an investigation of the suspected overdrainage was not possible.Additionally, the valve was not adjustable.The brake function is operational, but the braking force cannot be measured due to the non-adjustability of the valve.Finally, we dismantled the valve.Inside we have found significant build-up of substances (likely protein).Based on our investigation, we confirm that the valve was not adjustable at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav had overdrainage postoperatively and could not be adjusted.The valve was implanted (b)(6) 2015.It was removed on (b)(6) 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.

Brand Name
PROGAV VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12925862
Report Number3004721439-2021-00777
Device Sequence Number4905947
Product Code JXG
UDI-Device Identifier04041906132071
UDI-Public4041906132071
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model NumberFV410T
Device Catalogue NumberFV410T
Device Lot Number20016969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexUnknown